MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558330
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the esophagus during an esophageal dilatation procedure performed on (b)(6) 2023.During the procedure, the balloon was found to be fractured after giving the pressure.The procedure was completed with another a cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Imdrf device code a0402 captures the reportable event of balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the esophagus during an esophageal dilatation procedure performed on (b)(6) 2023.During the procedure, the balloon was found to be fractured after giving the pressure.The procedure was completed with another a cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Additional information received on may 21, 2023: the customer stated that the balloon burst and no pieces of the balloon detached inside the patient.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h10: investigation results the returned cre fixed wire dilatation balloon was analyzed, and a visual examination found that the catheter of the device had no damages.Visual inspection of the balloon found it was ruptured.Functional analysis could not be performed due to the condition of the returned device.Microscopic inspection found a rupture located approximately at 72 mm from the tip.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event was confirmed.The rupture found in the balloon is likely to have occurred due to factors encountered during the procedure; it can be due to excess pressure, interaction with other devices, or anatomical affairs.These factors and interactions could influence the damage found in the balloon.However, it is possible that interaction with any surface during the procedure could create friction on the balloon, causing it to rupture during the procedure.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16970049
Report Number3005099803-2023-02711
Device Sequence Number17538039
Product Code KNQ
UDI-Device Identifier08714729201984
UDI-Public08714729201984
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2023
Device Model NumberM00558330
Device Catalogue Number5833
Device Lot Number0027308605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/21/2023
06/19/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/08/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient Weight59 KG